Alert archive / Colorado / Winter Storm Watches in 2021
Winter Storm Watch 9, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm watch at Dec 25, 2021, 3:46 AM MST for 9 counties in Colorado. It took effect at Dec 26, 2021, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 25, 2021, 3:46 AM MST (10:46 UTC)
- In effect from
- Dec 26, 2021, 2:00 AM MST
- Expired
- Dec 25, 2021, 1:48 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144 WWUS45 KBOU 251046 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 346 AM MST Sat Dec 25 2021 COZ031-033-251815- /O.NEW.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/ /O.CON.KBOU.WS.W.0011.000000T0000Z-211225T1800Z/ West Jackson and West Grand Counties Above 9000 Feet-South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet- Including the cities of Rocky Mountain National Park, Mt Zirkel, Laramie and Medicine Bow Mountains, Cameron Pass, Willow Creek Pass, and Rabbit Ears Range 346 AM MST Sat Dec 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...Snow and blowing snow will gradually diminish this morning. Additional accumulations will range between 1 and 3 inches. Another round of snow will move into the mountains late tonight, and may become heavy at times Sunday afternoon with additional accumulations of 6 to 12 inches possible. Winds will also strengthen with gusts greater 60 mph above timberline producing considerable blowing and drifting snow over the higher mountain passes. * WHERE...Rabbit Ears Pass, and Rocky Mountain National Park and the Medicine Bow Range. * WHEN...For the Winter Storm Warning, until 11 AM MST this morning. For the Winter Storm Watch, from late tonight through late Sunday night, with the most difficult travel conditions expected Sunday afternoon. * IMPACTS...Travel could be very difficult due to periods of heavy snow, blowing snow, and poor visibility. Roads will be slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. If you must travel during these times, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org && $$ COZ034-251815- /O.NEW.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/ /O.CON.KBOU.WS.W.0011.000000T0000Z-211225T1800Z/ South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of Indian Peaks, Eisenhower Tunnel, East Slopes Southern Gore Range, Mount Evans, East Slopes Mosquito Range, Breckenridge, Winter Park, Williams Fork Mountains, Kenosha Mountains, and Berthoud Pass 346 AM MST Sat Dec 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...Snow showers and blowing snow will gradually diminish this morning. Additional accumulations will be less than 2 inches. Another round of snow will move into the mountains late tonight or early Sunday morning, and may become heavy at times Sunday afternoon with additional accumulations of 4 to 8 inches possible. Winds will also strengthen with gusts greater 60 mph above timberline producing considerable blowing and drifting snow over the higher mountain passes. * WHERE...The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...For the Winter Storm Warning, until 11 AM MST this morning. For the Winter Storm Watch, from early Sunday morning through late Sunday night with the worst conditions expected Sunday afternoon. * IMPACTS...Travel could be very difficult due to periods of heavy snow, blowing snow, and poor visibility. Roads will be slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. If you must travel during these times, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org && $$ COZ030-251800- /O.CON.KBOU.WW.Y.0035.000000T0000Z-211225T1800Z/ Jackson County Below 9000 Feet- Including the cities of Rand, Spicer, Walden, North Park, and Gould 346 AM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Snow showers will gradually decrease through the rest of the morning. Additional snow accumulation will be less than 2 inches. * WHERE...North Park. * WHEN...Until 11 AM MST this morning. * IMPACTS...Roads will be slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org && $$ COZ032-251800- /O.CON.KBOU.WW.Y.0035.000000T0000Z-211225T1800Z/ Grand and Summit Counties Below 9000 Feet- Including the cities of Hot Sulphur Springs, Kremmling, Dillon, Fraser, Grand Lake, and Granby 346 AM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Snow showers will gradually decrease and come to an end later this morning. Additional snow accumulation will be an inch or less. * WHERE...Grand and Summit Counties Below 9000 Feet. * WHEN...Until 11 AM MST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org && $$ For more information from the National Weather Service, visit https://weather.gov/bou Barjenbruch
3 follow-up statements
770 WWUS45 KBOU 251540 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 840 AM MST Sat Dec 25 2021 COZ034-252345- /O.CAN.KBOU.WS.W.0011.000000T0000Z-211225T1800Z/ /O.CON.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/ South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of Indian Peaks, Eisenhower Tunnel, East Slopes Southern Gore Range, Mount Evans, East Slopes Mosquito Range, Breckenridge, Winter Park, Williams Fork Mountains, Kenosha Mountains, and Berthoud Pass 840 AM MST Sat Dec 25 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Occasional light snow showers are expected through this evening. Additional accumulations will be less than 2 inches. Another round of snow will move into the mountains late tonight or early Sunday morning, and may become heavy at times Sunday afternoon with additional accumulations of 4 to 8 inches possible. Winds will also strengthen with gusts greater 60 mph above timberline producing considerable blowing and drifting snow over the higher mountain passes. * WHERE...The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...From late tonight through late Sunday night. * IMPACTS...Travel could be very difficult. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ COZ030-032-251645- /O.CAN.KBOU.WW.Y.0035.000000T0000Z-211225T1800Z/ Jackson County Below 9000 Feet-Grand and Summit Counties Below 9000 Feet- Including the cities of Rand, Granby, North Park, Hot Sulphur Springs, Dillon, Kremmling, Fraser, Grand Lake, Walden, Gould, and Spicer 840 AM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Occasional light snow showers are expected today, but additional accumulations will be an inch or less. $$ COZ031-033-252345- /O.CON.KBOU.WS.W.0011.000000T0000Z-211225T1800Z/ /O.CON.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/ West Jackson and West Grand Counties Above 9000 Feet-South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet- Including the cities of Rocky Mountain National Park, Mt Zirkel, Laramie and Medicine Bow Mountains, Cameron Pass, Willow Creek Pass, and Rabbit Ears Range 840 AM MST Sat Dec 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...Snow and blowing snow will gradually diminish this morning. Additional accumulations will range between 1 and 3 inches. Another round of snow will move into the mountains late tonight, and may become heavy at times Sunday afternoon with additional accumulations of 6 to 12 inches possible. Winds will also strengthen with gusts greater 60 mph above timberline producing considerable blowing and drifting snow over the higher mountain passes. * WHERE...Rabbit Ears Pass, and Rocky Mountain National Park and the Medicine Bow Range. * WHEN...For the Winter Storm Warning, until 11 AM MST this morning. For the Winter Storm Watch, from late tonight through late Sunday night. * IMPACTS...Road conditions will improve today, but will likely become slick and hazardous again Sunday morning. Travel could be very difficult. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider traveling this afternoon and evening when conditions will be relatively good. If you must travel Sunday, be prepared for winter storm conditions. Have an emergency kit with you in case you are stranded. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Gimmestad
249 WWUS45 KBOU 251814 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 1114 AM MST Sat Dec 25 2021 COZ031-033-260215- /O.EXP.KBOU.WS.W.0011.000000T0000Z-211225T1800Z/ /O.CON.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/ West Jackson and West Grand Counties Above 9000 Feet-South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet- Including the cities of Rocky Mountain National Park, Mt Zirkel, Laramie and Medicine Bow Mountains, Cameron Pass, Willow Creek Pass, and Rabbit Ears Range 1114 AM MST Sat Dec 25 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... ...WINTER STORM WARNING HAS EXPIRED... * WHAT...Occasional light snow is expected through this evening, with additional accumulation of less than 2 inches. Another round of snow will move into the mountains late tonight, and may become heavy at times Sunday afternoon with another 6 to 12 inches possible. West winds at 20 to 40 mph today will produce areas of blowing snow. The winds will also strengthen with gusts greater 60 mph above timberline producing considerable blowing and drifting snow over higher areas. * WHERE...Rabbit Ears Pass, and Rocky Mountain National Park and the Medicine Bow Range. * WHEN...From late tonight through late Sunday night. * IMPACTS...Travel could be very difficult, especially during the day Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. Check road conditions before departing and be prepared to adjust plans as needed. && $$ COZ034-260215- /O.CON.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/ South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of Indian Peaks, Eisenhower Tunnel, East Slopes Southern Gore Range, Mount Evans, East Slopes Mosquito Range, Breckenridge, Winter Park, Williams Fork Mountains, Kenosha Mountains, and Berthoud Pass 1114 AM MST Sat Dec 25 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... * WHAT...Occasional light snow showers are expected through this evening. Additional accumulations will be less than 2 inches. Another round of snow will move into the mountains late tonight or early Sunday morning, and may become heavy at times Sunday afternoon with additional accumulations of 4 to 8 inches possible. Winds will also strengthen with gusts greater 60 mph above timberline producing considerable blowing and drifting snow over the higher mountain passes. * WHERE...The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...From late tonight through late Sunday night. * IMPACTS...Travel could be very difficult, especially Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. Check road conditions before departing and be prepared to adjust plans as needed. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Gimmestad
320 WWUS45 KBOU 252048 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 148 PM MST Sat Dec 25 2021 COZ031-260700- /O.UPG.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/ /O.NEW.KBOU.WS.W.0012.211226T0900Z-211227T1200Z/ West Jackson and West Grand Counties Above 9000 Feet- Including the cities of Mt Zirkel 148 PM MST Sat Dec 25 2021 ...WINTER STORM WARNING IN EFFECT FROM 2 AM SUNDAY TO 5 AM MST MONDAY... * WHAT...Heavy snow. Additional snow accumulations between 7 and 14 inches, with higher amounts north of Rabbit Ears Pass. Winds gusting between 40 and 60 mph creating near blizzard conditions. * WHERE...Rabbit Ears Pass. * WHEN...Snow and winds will increase Sunday morning and snow will be heavy at times during the day. The snow will diminish Sunday night, but it will still be windy with extensive blowing and drifting snow. * IMPACTS...Travel could be very difficult to impossible, especially during the day Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider avoiding travel over Rabbit Ears Pass on Sunday. If you do travel, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ COZ033-034-260700- /O.UPG.KBOU.WS.A.0009.211226T0900Z-211227T1200Z/ /O.NEW.KBOU.WW.Y.0036.211226T1200Z-211227T1200Z/ South and East Jackson/Larimer/North and Northeast Grand/Northwest Boulder Counties Above 9000 Feet-South and Southeast Grand/West Central and Southwest Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Including the cities of East Slopes Mosquito Range, Indian Peaks, Eisenhower Tunnel, Rocky Mountain National Park, East Slopes Southern Gore Range, Mount Evans, Laramie and Medicine Bow Mountains, Cameron Pass, Breckenridge, Kenosha Mountains, Winter Park, Williams Fork Mountains, Willow Creek Pass, Rabbit Ears Range, and Berthoud Pass 148 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 5 AM MST MONDAY... * WHAT...Snow expected. Additional snow accumulations of 4 to 8 inches. Wind gusts of 30 to 50 mph will be common, with gusts as high as 70 mph above timberline in the Front Range. * WHERE...Rocky Mountain National Park and the Medicine Bow Range, and The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...Snow and wind will increase Sunday morning and snow may be heavy at times during the day. The snow will diminish overnight Sunday night, but it will remain windy with extensive blowing and drifting snow over higher areas. * IMPACTS...Travel could be very difficult, with intermittent road closures possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your travel plans to avoid travel during the day Sunday. Heavy snowfall is expected to make travel difficult. If you do travel, carry extra food, water and fuel along with warm clothing. Be prepared for slow travel and possible road closures. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org && $$ COZ030-032-260700- /O.NEW.KBOU.WW.Y.0036.211226T1200Z-211227T0000Z/ Jackson County Below 9000 Feet-Grand and Summit Counties Below 9000 Feet- Including the cities of Rand, Granby, North Park, Hot Sulphur Springs, Dillon, Kremmling, Fraser, Grand Lake, Walden, Gould, and Spicer 148 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches. Winds gusting as high as 50 mph producing areas of blowing and drifting snow. * WHERE...North Park, and Grand and Summit Counties Below 9000 Feet. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Plan on slippery road conditions along with areas of poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Colorado can be obtained by calling 5 1 1 or by going to www.cotrip.org. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Gimmestad
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm watch went out at Dec 24, 7:21 PM MST, 8 hours 25 minutes earlier.
Area forecast discussion, Dec 24, 7:21 PM MST, 8 hours 25 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 721 PM MST Fri Dec 24 2021 .UPDATE... Issued at 720 PM MST Fri Dec 24 2021 The rain has pushed out to the east over the plains of the CWA early this evening. Will update GFE grids accordingly. && .SHORT TERM...(This evening through Saturday) Issued at 345 PM MST Fri Dec 24 2021 Frontogenesis will begin to decrease by this afternoon as the low pressure system sweeps across the central plains. Without upper level support, snowfall rates will begin to decrease this afternoon and light snow will continue in the mountains/valleys through early Saturday morning. Additional snowfall accumulations of 4-6 inches for the mountains will be possible through Saturday morning. Mountain travel will remain difficult at times, but with the heaviest snow shifting to areas south of Interstate 70 this evening there should be some improvement there. It will also continue to snow fairly heavily in areas favored in WSW flow, mainly wilderness areas north of Berthoud Pass. We expect a gradual decrease in the snow later tonight into Saturday with no sharp back edge. Current Winter Storm Warning and Advisory will continue through Saturday morning though the snow may decrease enough to end them earlier. The band of rain showers on the plains will continue to move eastward with light amounts. Temperatures are warm enough for this to be almost all rain, though a few flakes could mix in with any weaker showers that form behind the main band in the early evening. Clouds should diminish on the plains overnight but winds will keep temperatures from falling too far overnight. Temperatures will rebound on the plains Saturday with westerly breezes and mostly sunny skies. Light orographic snow will continue in the higher mountains with a cloud layer persisting upstream of the Front Range but little or no snow away from the mountains. .LONG TERM...(Saturday night through Friday) Issued at 345 PM MST Fri Dec 24 2021 The flow aloft will go southwest again Saturday night into Sunday ahead of the next shortwave. This will lead to a gradual increase in snow over the mountains early Sunday. The shortwave will move through pretty quickly during the day. It looks like a moderate amount of lift but there's also a nice little cold pool aloft that will create deep instability but only for 8-12 hours. With the wind speeds, this could still be a favorable environment for orographics in the northern mountains and also some banded snow. This system doesn't look as potent overall as the current one with the smaller scale and faster speed, but it could be hard-hitting for a short time, mainly Sunday morning and possibly into the early afternoon. For the plains, it's the same story with downslope low level winds likely to evaporate most of the moisture. There could be enough wind and instability to push a few weak rain or snow showers off the east slopes of the foothills. For the rest of the week, there's pretty good agreement in a longwave trough sagging into the southwest U.S. with a series of weak shortwaves crossing over Colorado. The wild card is the sharply colder air that will be over the northern Rockies. If the tendency toward troughing and west to southwest flow remains true, this will likely keep the coldest air north of us. The passing shortwaves will pull off some colder air from the edge though and bring it down to us. There's little agreement on the timing of shortwaves in the Monday to Tuesday night time frame, but we should have an increase in the mountain snow again and a slight chance of snow on the plains from something going by, along with colder temperatures by Tuesday night. We'll probably drop into the 30s to lower 40s for highs on the plains for the rest of the week. The solutions that are more aggressive with the cold air have highs in the 20s and one morning below zero, but these are outliers. The consensus is also for some drying later in the week with the cooler low level air and the upper level trough dropping away from us. If the cold air is not solidly pushed in here, there would be some moderation later in the week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 720 PM MST Fri Dec 24 2021 The drainage winds are commenced in earnest at DIA. There should not be an ceiling issues overnight. && .FIRE WEATHER... Issued at 345 PM MST Fri Dec 24 2021 Low humidities and westerly breezes will push conditions near Red Flag criteria on Saturday afternoon on the plains from about I-70 southward. On Sunday it will be windy, but humidities will be a bit higher. There could be Red Flag conditions for a few hours in the same area, with the worst conditions in Lincoln and Elbert counties. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 11 AM MST Saturday for COZ031-033-034. Winter Weather Advisory until 11 AM MST Saturday for COZ030-032. && UPDATE..........RJK SHORT TERM......AD LONG TERM.......Gimmestad AVIATION........RJK FIRE WEATHER....Gimmestad
Hazardous weather outlook, Dec 24, 10:05 AM MST, 17 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1005 AM MST Fri Dec 24 2021 COZ030>051-251715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1005 AM MST Fri Dec 24 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Moderate snowfall will continue for mountains and valleys above 9,000 ft through early Saturday morning. Snowfall will decrease in intensity by early Friday evening. Areas in the mountains and valleys may experience difficult traveling conditions of slippery roads and low visibilities due to blowing snow. Additional snowfall accumulations of 6-8 inches is likely along Interstate 70 near Eisenhower Tunnel and Vail Pass. Conditions will improve along Interstate 70 this evening as snowfall rates decrease. With a strong lift and warmer temperatures of lower 50s in the adjacent plains/foothills, short periods of isolated light rain showers are possible until Friday evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snow will gradually decrease in the mountains on Christmas Day, however, gusty winds will continue to produce areas of blowing snow. It will be dry and windy over the plains with elevated fire conditions. A series of low pressure systems on Sunday and Tuesday will bring more accumulating snow and hazardous travel to the mountains. The plains should remain mostly dry with elevated fire conditions possible again Sunday afternoon.. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any snow accumulation reports from the mountains will be appreciated.
In the hours before
Local storm report, Dec 24, 11:40 PM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1140 PM MST FRI DEC 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM SNOW 2 SSE BRECKENRIDGE 39.48N 106.03W
12/24/2021 M8.6 INCH SUMMIT CO PUBLIC
STORM TOTAL. 5.2 INCHES NEW SINCE 9 AM
12/24.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:25 AM MST | Fire Weather Watch | BOU | Arapahoe, Douglas, Elbert, Lincoln, Washington | 12 hr |
| Dec 25, 1:48 PM MST | Winter Storm Warning | BOU | Grand, Jackson | 66 hr |
| Dec 25, 1:48 PM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 66 hr |
| Dec 25, 3:34 PM MST | Red Flag Warning | BOU | Elbert, Lincoln | 25 hr |
Nearby
Winter Storm Watches in Colorado, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.